Format

Send to

Choose Destination
See comment in PubMed Commons below
Toxicol Int. 2015 Jan-Apr;22(1):167-9. doi: 10.4103/0971-6580.172284.

An Unsuspected Pharmacological Vitamin D Toxicity in a Child and its Brief Review of Literature.

Author information

  • 1Department of Paediatrics, Lok Nayak Hospital and Maulana Azad Medical College, New Delhi, India.
  • 2Department of Orthopaedics, Lok Nayak Hospital and Maulana Azad Medical College, New Delhi, India.

Abstract

Inordinate administration of Vitamin D beyond required doses and duration occurs as a sporadic event among frequent empirical therapies of pharmacological Vitamin D. Such instances lead to Vitamin D intoxication. Systemic hypertension is an unsuspected after-effect of Vitamin D toxicity in a child unlike other toxicity effects such as hypercalcemia, neurological deterioration, etc., Here, we report a case of a 1-year-old child who developed acute hypertension and severe hypercalcemia due to Vitamin D toxicity which was masked by initial dehydration such as illness and brief review of literature about clinical entity.

KEYWORDS:

Vitamin D toxicity; hypercalcemia; hypertension; zoledronic acid

PMID:
26862282
PMCID:
PMC4721169
DOI:
10.4103/0971-6580.172284
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Support Center